MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: inventory coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, four micropuncture transitionless access set wires were defective and the wires were "like a spring".Per the initial reporter, three attempts to obtain access failed.Additional information from the customer, received 01nov2022, reported that while micropuncture access was attempted using ultrasound, the wire became caught in the needle, stretched, and was difficult to remove from the patient.Per the reporter, this happened twice on the same patient.Clarification regarding the exact number of wires that "stretched" has been requested, but not yet received.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, four micropuncture transitionless access set wires were defective, and the wires were "like a spring".Per the initial reporter, three attempts to obtain access failed.Additional information from the customer, received 01nov2022, reported that while micropuncture access was attempted using ultrasound, the wire became caught in the needle, stretched, and was difficult to remove from the patient.Per the reporter, this happened twice on the same patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint devices were not returned to cook for investigation; however, the customer returned six sealed and unused devices from the same lot.The sealed/unused devices were opened and no damage was noted to the devices.The wires were advanced through the needles without difficulty.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The product ifu provides the following information: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ instructions for use: ¿advance the.018-inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other related complaints from the lot that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and the ifu, suggests that there is evidence the device was manufactured to specification.Cook has concluded that component failure unrelated to manufacturing contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15809542
Report Number1820334-2022-01738
Device Sequence Number17880916
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)250928(10)14981571
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number14981571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown